Hi everyone. Getting myself in a bit of a state which isn't hard at the moment! Tearful worrying mess. Just come back up to 7.5 mg pred after trying to taper to 5mg. Had what I thought was a flare up after feeling dreadful for a week, usual symptoms but also the worse dizziness so called the hospital and they said up steroids back to 7.5 and have bought my appointment forward to two weeks time, now I am panicking encase it was withdrawrel symptoms from the steroids rather than a flare and have gone back up on them and read that going up and down can be dangerous! Help! Confused and upset! How can you tell the difference between a flare and withdrawrel. Now will have to go through all that again trying to come down. Does anyone else have these symptoms coming down or flare as soon as coming down? or have to keep going up and down on steroids?
Getting myself in a state!: Hi everyone. Getting... - LUPUS UK
Oh crikey, we are in a right mess us two aren't we Big hugs and cuddles coming your way. Unfortunately I can't help you with the steroid problem but maybe ring the hospital back if you are concerned? I think the "tearful worrying mess" is just part of the endless fight we have to deal with, being overtired, overwhelmed and in constant pain takes it's toll.
Thinking of you xx
Hiya, sounds like you need slow down your tapering even more. Go by 1mg reductions, instead of 2.5mg.
I really believe that doctors should guide us better on the tapering process. I now suffer from adrenal insufficiency, because I tapered down too quickly and it caused damage to my adrenal glands. Now, the horrible edgy, sickly feelings and aching is there most days. I have to take hydrocortisone 3 x per day, just to keep alive. I don't mean to alarm you, or scare you - I simply don't want anyone else to experience what I am - unnecessarily because I was tapered down from prednisolone quickly and it has caused me damage - too big a drops for my body! Judging by what you say, it may be that you need to drop weekly by 1mg. best wishes xx
Hi, thank you for your reply. Think you are right on tapering slower. Wow that's awful! How frightening! How do they find out if damage has been done? It's so scary! Felt dreadful, breathless and had palpitations, thought I was going to pass out. Think I will try again after a week doing 7.5 and 7 alternate then 7 and so on. Awful feeling! Would rather take it really slow. Did you try and taper 2.5 at a time?
It is important to go slow, your story is pretty scarey fuzzyrudd. My first experience with Pred almost came out that way I am sure. I had been on high doses starting at 50 for 3 months, was having trouble getting past 20 - seemed over night I would be back to square one and they would up me again. Finally, I was at 20 and not getting worse but I had to move and leave my Rheumi. Her final instructions to me were get off the prednisone as soon as I could and find myself a doctor ASAP. Well we all know that finding a doctor might be easy it is getting in to see them that takes forever. Anyway, I weaned myself from 20 to 0 in a month. It was awful and I was a reck for 3 months after that. This last time I was started at 20, the doc said to wean down over 21 days, I took 30, and had no problems.
I have read Joanne that you can expect your body to react after each decrease and we should just give it time to adjust, easy to say, right?
Hey chapter, thank you for your reply and sharing your story. It's so good to chat to you all, makes me feel so much better, it's a lonely old lupie life sometimes! Never too sure what's going on with all these symptoms....
Definitely going to do it very slowly this time. Going to speak to my consultant in two weeks time about it.
Lupie hugs xx
I think my Doc said that withdrawal from steroids can cause flares so, its not really a case of was it a flare or withdrawal, more the reduction of steroids caused a flare.
Granted I was on Steroids for nearly 20 years but I was very slowly taken off Pred. Think the dosage was reduced by 2.5 every 3-6 months, until the dosage was 2.5, Then every other day, then stopped. Took around 18 months for me to come off completely. As I have Systemic Lupus my Doc wanted to take things slowly, kept telling me that I would most probably experience flares as my body started to "wake up" again. Eventually after being on 5 for a while, I stopped getting flares. Wasn't free from pain but it was 100000 times better. Was worried that I would start to get flares again when I came off completely, however I have not had a serious flare sine 1994. Occasionally I get joint aches, what feels like the start of a migraine, but it never gets to the migraine stage.
JoanneBond there is a massive light at the end of a tunnel with me it was coming off Pred at the right speed.
You will be fine.
Thank you so much for your reply! Made me feel so much more positive do you take any other medicine that's kept you well? So pleased you have been so well for so long. Brilliant.
No prob. Was on a lot of drugs from 1990-1997 then just Pred. The other drugs were for Renal Failure, so they were more short term (I use that loosely) was on Cylclophosphamide for 2 and 1/2 years, Rantidine Calcium tablets, frusamide, Warfarin, Heparin. All of those were for my Kidneys though. Just Pred for the Lupus. Do believe in the power of one's mind. Otherwise the placebo effect would never work. x
Hi Loyd Its great to hear of someone who is doing so well, that is fantastic news
Hi my mom is on steroids but for a different condition however they are trying trying to get her down to the lowest does possible. She has been reduced by 1mg a month and it seems to work well for her. They did say if she starts to feel ill and pain again she is to go back up 1 and that is the does best for her. It may have been a flare like Loyd said because of reduction. I think what is best at the moment is to try and keep calm, stressing yourself out will heighten your flare. you may find by uping back to 7.5mg helps. I know you want to come off the steroids but maybe your body is not ready to. Or maybe you need to do it smaller doses. You have done so well coping with this horrible disease and trying to reduce. If the doc advised you to go back then I would not worry yourself about that, you aren't doing this on a regular basis. Like I said my mom was told to do this if she felt a change in her condition whilst reducing. I hope you feel some relief from going back up. Just remember you are not alone here gentle ((hugs)) xx
Can't thank you all enough for your amazing positive advice. So good to hear from everyone and their experiences. LloydE sounds like you have been through so much but are really positive, really inspirational! Amazing that you are doing ao well. i used to be the most positive person, I am determined to get that back and one day get in top again. Thank you collette, so encouraging. Put me at ease so much. Big hugs xx
Been on steroids most of my life but due to asthma, can really mess with hormones, I used to weep for no reason at all so feel for you hun xxxx
Not what you're looking for?
You may also like...
working so far.
Second, I am finally coming out of my flare (after two months) and was able to run...
2 months, I've been signed off from work after a severe flare up, meds not working, and constant...
abroad and a flare kicked in, so I raised to 10mg for 3 days, after which I got back to 7.5 mg and...
I have recently been diagnosed with Lupus and now realise I have been having low level flares for 10